MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting a type ii endoleak, after the guiding catheter was delivered from the left internal iliac artery (iia) to the type ii endoleak, a carnelian® marvel® microcatheter (tokai medical) was delivered to the target lesion and coil embolization was initiated.Several delta coils were implanted and one of the complaint coils, a 2mm x 8cm galaxy g3 xsft helical (glx120208 / 30871979) was used but it became impeded in the microcatheter and was unable to be delivered.It was replaced with another 2mm x 8cm galaxy g3 xsft helical (glx120208) from the same lot (30871979) but the same issue occurred and the coil was impeded in the microcatheter and could not be delivered.It was replaced with a delta coil (unspecified size) and this delta coil was delivered to the target lesion.It was reported that the left type ii endoleak was embolized.The guiding catheter was then delivered to the type ii endoleak from the right iia.The microcatheter was delivered and coil embolization was initiated.4mm x 15cm delta coil(s) were implanted and one complaint coil, a 3mm x 12cm deltafill 18 (dlf180312 / 30810117) was used but it also became impeded in the microcatheter.Another coil, a 4mm x 15cm deltafill 18 (dlf180415 / 30910222) was used but the same issue occurred.The microcatheter was replaced and coil embolization was resumed.The procedure was successfully completed.There was no negative patient impact reported.It was reported that a total of sixteen (16) spectra coils and five (5) interlock coils were used, of which, four (4) spectra coils became impeded in the microcatheter.On (b)(6) 2023, pre-shipment photos of the four (4) spectra coils were added to the complaint.The product analysis team reviewed the photos.Based on the photo review completed on (b)(6) 2023, the event related to three (3) of the four (4) the products have been deemed usfda reportable under title 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The pre-shipment photos of the complaint devices included in the file were reviewed.Based on the photos, four (4) kink damages can be observed along the core wire and the hypotube (delivery tube) of the 3mm x 12cm deltafill 18 coil.The embolic coil component appeared entangled with the introducer sheath.The resistance heating (rh) coil is observed still attached to the embolic coil, which was observed to be undamaged.The hypotube was observed to be separated into two (2) fragments and the device positioning unit (dpu) had external damage in that the coating was peeled off.A review of manufacturing documentation associated with this lot (30810117) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The reported issue documented in the complaint that the embolic coil was impeded in the concomitant microcatheter was confirmed based on the damages observed in the photos provided in the complaint.The damages observed appeared to be the result of the coil getting stuck in the microcatheter.This this investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00211, and 3008114965-2023-00213.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device completed on 19-apr-2023, and the additional information received on 20-apr-2023.On 20-apr-2023, additional information was received.The information indicated that the resistance was first felt inside the microcatheter, however, no further details can be provided.It was not necessary to remove or replace the microcatheter.No damages were reported on the devices.Nothing was noted to be obstructing the microcatheter.Excessive force had not been applied to the device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 12cm deltafill 18 was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the coil was entangled with the device positioning unit (dpu).The dpu (core wire segment) was found to be broken in two (2) fragments and four (4) kinks were observed on it.The device was inspected under the microscope and the embolic coil was observed in good, normal condition (i.E., no elongations, no kinks, or non-concentric loops were noted).The coating of the dpu was found to have peeled off.The conditions observed are consistent with the damages noted in the pre-shipment photos.The issue documented that there was resistance between the complaint coil and the involved microcatheter was confirmed based on the damages observed on the dpu and hypotube.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in device damage.It is suggested that a continuous flush was not done, and it is possible that the microcatheter lumen was not sufficiently lubricated, causing friction.The damaged observed on the returned device were not originally documented in the complaint, however, they could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30810117) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Section e.1: initial reporter phone: (b)(6).Updated sections: b.4, e.1, e.3, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00211, 3008114965-2023-00212, and 3008114965-2023-00213.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 12-apr-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00211, 3008114965-2023-00212, and 3008114965-2023-00213.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16650795
Report Number3008114965-2023-00212
Device Sequence Number5367956
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot Number30810117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/12/2023
04/19/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/12/2023
04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN® MARVEL® MICROCATHETER (TOKAI MEDICAL); DELTAFILL18 4MM X 15CM; GALAXY G3 XSFT HEL 2MM X 8CM; GALAXY G3 XSFT HEL 2MM X 8CM
Patient SexUnknown